Hail, Montgomery
- When
- May 1, 2:12 PM CST
- Where
- Montgomery County, Farmersville
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.433, -89.650
Amateur radio spotters reported 1 inch hail in Farmersville.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 1, 3:00 AM CST, 11 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT WED MAY 1 2002 CONCERNS FOR THIS FCST PD... MDT RISK SVR TSTMS OVR MOST OF CWA TDA/THIS EVE HVY PCPN TEMP FCSTS FOG SFC LOW NOW OVR NRN OK FCST TO DPN AND LIFT NEWD ACRS E CNTRL MO THIS AFTN AND INTO IN TNGT. MODELS STILL DIVERGE AS TO LOCATION OF SFC LOW CNTR AS IT LIFTS ENEWD TWD INDIANA TNGT. ETA STILL FURTHEST SOUTH AND NGM/AVN STILL HOLDING IT FURTHER N. PROB IS THAT DENSE FOG HAS FORMED N OF WRM FNT ACRS SRN THIRD MO. SGFNT SVR WX FCST TO DVLP NR SFC LO AND ALG/NR WRM FRONTAL BOUNDARY. SPC HAS OUTLOOKED MOST OF CWA IN MDT RISK FOR TDA AND TNGT. THIS FOG DVLPMT HAS COMPLICATED MATTERS AS ELY FLOW N OF LOW WL TEND TO HOLD IT IN AND MID/HI CLDS BEGINNING TO DEVELOP OVR WRN MO OVERHEAD TO EXASTERBATE THE PROBLEM. CURRENT PRES FALLS STILL IN OK NEAR LOW AS IT BEGINS TO DEEPEN SLOWLY. MODELS ALL DVLP PCPN IN COLD AIR OVR NRN MO/CNTRL IL TDA AND THIS EVE BUT DO LITTLE IN THE WARM AIR...HWVER COND WILL CONTINUE TO HEAT UP AND DEVELOP W/TIME TDA. HAVE OPTED TO FOLLOW AVN MODEL AGAIN TODAY AND ALLOW WRM FNT TO LIFT NWD AS LOW DEEPENS NEWD. PROB IS WHAT TO DO WITH FOG/LOW CLDS N OF LOW. LOOKS LIKE THIS MAY LIFT NWD INTO E CNTRL MO/SRN IL FOR AWHILE THIS MRNG. HV MODIFIED TEMPS DOWN A BIT DUE TO COLD AIR PLACEMENT AND THE EWD ORIENTATION OF LLJ. OFFICE HAS SET UP A STAFFING PATTERN FOR SGFNT SVR WX EPISODE THIS AFTN/EVE. NEXT THING IS HVY PCPN. FLOOD GUIDANCE LESS THAN 2 INCHES IN MOST AREAS AND 1.00 TO 1.50 IN MANY PLACES...PCPBL WATER TOTALS ARE UNSEASONABLY HIGH HWVR CELL MVMTS WILL BE RAPID AND LOCATION STILL IN DOUBT...SO WILL MENT LOCALLY HEAVY AMOUTS IN IL ZONES BUT NO HIGHLIGHTS FOR FLOODING. STILL IN A QUANDRY ABOUT TEMPS...60S NORTH...FOG MAY HOLD AREAS ALG/NR I-70 AROUND 70 DEG WITH WELL INTO 80S SOUTH. IF LOW TREKS ALG AVN FCST GUIDELINES LOOK FOR SKIES TO CLEAR AND TEMPS TO JUMP QUICKLY. FOG....WL MENT DENSE FOG OVR SRN ZONES THIS MRNG BUT NOT ISSUE AN ADVISORY AS DAYLIGHT WILL ALLOW FOR BETTER DRIVING VISIBILITIES QUICKLY. .STL...NONE PEDIGO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 225 PM CDT WED MAY 1 2002 ILZ058-059-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-012300- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-FRANKLIN- GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN- MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-MONROE IL-MONTGOMERY- OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS- ST LOUIS CITY-WARREN- 225 PM CDT WED MAY 1 2002 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE REGION... THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS THE REGION...AND THEREFORE THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 600 PM CDT HAS BEEN CANCELLED. ILZ060-064-065-069-070-074-012300- BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-WASHINGTON IL- 225 PM CDT WED MAY 1 2002 ...A TORNADO WATCH IS IN EFFECT UNTIL 600 PM CDT... A TORNADO WATCH IS IN EFFECT ACROSS THE REGION THE REMAINDER OF THE AFTERNOON. STRONG TO SEVERE THUNDERSTORMS REMAINED ACROSS THE REGION AT 230 PM CDT. PERSONS IN SOUTHWEST ILLINOIS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF STRONG WINDS...LARGE HAIL AND HEAVY DOWNPOURS UNTIL 400 PM CDT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Amateur radio spotters reported 1 inch hail in Farmersville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291781.